manuscripta mathematica

, Volume 61, Issue 3, pp 285-296

First online:

Gorenstein curves and symmetry of the semigroup of values

  • Félix Delgado de la MataAffiliated withDto. Algebra y Geometría, Universidad de Valladolid

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


LetO be the local ring of a irreducible algebroid curve and S its semigroup of values, Kunz in [7] proves thatO is a Gorenstein ring if and only if S is symmetrical. In this paper we give a generalization of this fact for the case of reduced curves with an arbitrary number of branches, d. For it we introduce a concept of symmetry for the semigroup of values S⊂ℤ+ d which generalizes the well known symmetry for d=1 (i.e. the irreducible case). This concept of symmetry is also closely related to the symmetry introduced by García in [4] (for the d=2 case) and the author in [3] (for arbitrary d) with the main goal of the explicit determination of S (in the case of plane curves).